Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2001, 7:07 PM EDT for Clinton County, New York; Grand Isle County, Vermont. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 9, 2001, 8:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:45 PM EDT | Hail 0.88 | Alburg, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 092307 SVRBTV NYC019-VTC011-013-100015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 707 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NEW YORK FRANKLIN COUNTY IN VERMONT GRAND ISLE COUNTY IN VERMONT * UNTIL 815 PM EDT. * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ROUSES POINT TO 14 MILES NORTH OF ALBURG...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR ROUSES POINT AROUND 720 PM EDT NEAR ALBURG AROUND 730 PM EDT NEAR HIGHGATE SPRINGS AROUND 740 PM EDT NEAR CHAZY...FRANKLIN...SWANTON AROUND 750 PM EDT NEAR ISLE LA MOTTE...HIGHGATE FALLS AROUND 800 PM EDT NEAR NORTH HERO...ENOSBURG FALLS AROUND 810 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS OR LARGE HAIL. SEEK IN&DOOR SHELTER...AWAY FROM WINDOWS. BOATERS ON LAKE CHAMPLAIN SHOULD SEEK A SAFE HARBOR IMMEDIATELY. .END $$ MURRAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:01 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 9, 3:01 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 301 PM EDT MON JUL 9 2001 THUNDERSTORM FIRED EARLIER THIS AFTERNOON NEAR PLATTSBURGH...WHERE WEAK LAKE BREEZE AND TERRAIN EFFECTS COMBINED...AND SFC TROF LIKELY HELPED WTH LOW LEVEL CONVERGENCE. STMS DRIFTING SLOWLY SE IN WESTERN VT...SO FAR PRODUCING LIGHTNING AND HVY RAIN IN BTV'S CWA. OTHER SHWRS/TSTMS IN NE KINGDOM OF VT DOWN TO ORANGE COUNTY. EXPECT CONVECTION TO CONTINUE THROUGH THIS EVENING UNTIL SFC HEATING DIMINISHES. SFC TROF TO PASS TO E...BUT SOUTH WNDS RECOVER TONIGHT. ANOTHER TROF MOVES THROUGH ON TUESDAY...BRINGING CHCS FOR SHOWERS AND TSTMS AGAIN. UPR LOW DIGS INTO NE US OVER NEXT COUPLE DAYS...LOWERING HEIGHTS AND TEMPERATURES. AFTER SFC TROF ON TUESDAY...NO REAL COLDFRONT TO LATCH ONTO...BUT TEMPS JUST SLOWLY DROP AS COOLER AIR FILTERS IN ON NW FLOW. AS 5H COLD POOL ASSOCIATED WTH UPPER LOW REMAINS OVER FCST AREA WEDNESDAY AND THURSDAY...EXPECT COOL TEMPS...PLENTY OF CLOUDS...AND CHCS FOR LIGHT SHOWERS THROUGH END OF THE WEEK. STRONGEST UPPER LEVEL FLOW PASSES WELL TO SOUTH WITH BEST JET DYNAMICS OVER SOUTHERN NY AND PA. ALTHOUGH MDLS AGREE WELL ON OVERALL PATTERN...RESOLUTION OF INDIVIDUAL FEATURES SOMEWHAT LACKING IN CONSENSUS. AS A RESULT JUST WENT WTH CHC FOR SHWRS THRU FRIDAY MAINLY BASED ON PROXIMITY OF UPR LOW. FOR REST OF WEEKEND UPR CLOSED LOW PULLS AWAY...LEAVING OPEN TROF BEHIND WTH RISING HEIGHTS. RETREATING CLSD LOW AND PERSISTENT NLY FLOW WL DRY OUT LOW LVLS AND REDUCE RAIN CHCS FOR THE WEEKEND. WORK ZONES ALREADY GONE. .BTV...NONE. HANSON
In the hours before
Local storm report, Jul 9, 6:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
643 PM EDT MON JUL 09 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM CASTLETON VT WIND DAMAGE
07/09/01 RUTLAND LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0415 PM WEST RUTLAND VT WIND DAMAGE
07/09/01 RUTLAND LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
IN WEST RUTLAND.
0435 PM NORTH CLARENDON VT 58 MPH TSTM GUST
07/09/01 RUTLAND WIND GUST TO 58 MPG (50
KTS) REPORTED AT RUTLAND
AIRPORT IN NORTH CLARENDO.
0510 PM PLYMOUTH VT WIND DAMAGE
07/09/01 WINDSOR LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0515 PM LUDLOW VT WIND DAMAGE
07/09/01 WINDSOR LAW ENFORCEMENT REPORTED
Y TREES AND POWER LINES
DOWN.Local storm report, Jul 9, 6:53 PM EDT, 14 minutes before
ALBLSRBTV 000
TTAA00 KBTV DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
653 PM EDT MON JUL 09 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM CASTLETON VT WIND DAMAGE
07/09/01 RUTLAND LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0415 PM WEST RUTLAND VT WIND DAMAGE
07/09/01 RUTLAND LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
IN WEST RUTLAND.
0435 PM NORTH CLARENDON VT 58 MPH TSTM GUST
07/09/01 RUTLAND WIND GUST TO 58 MPH
(50 KTS) REPORTED AT
AT AUTOMATED WIND
SENSOR AT RUTLAND AIRPORT
IN NORTH CLARENDON.
0510 PM PLYMOUTH VT WIND DAMAGE
07/09/01 WINDSOR LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0515 PM LUDLOW # VT WIND DAMAGE
07/09/01 WINDSOR LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:51 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 54 min |
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 68 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.